Skip to Content

Can gabapentin cause hair loss?

Answers

masso 18 Jul 2017

Alopecia (hair loss) is considered an uncommon possible side effect.

Dermatologic
Common (1% to 10%): Abrasion, facial edema, purpura, rash, pruritus, acne
Uncommon (0.1% to 1%): Alopecia, eczema, dry skin, increased sweating, urticaria, hirsutism, seborrhea, cyst, herpes simplex
Rare (less than 0.1%): Stevens-Johnson syndrome, angioedema, erythema multiforme, drug rash (with eosinophilia and systemic symptoms), herpes zoster, skin discolor, skin papules, photosensitive reaction, psoriasis, desquamation, maceration, skin nodules, subcutaneous nodule, melanosis, skin necrosis, local swelling
Frequency not reported: DRESS/multiorgan hypersensitivity.

https://www.drugs.com/sfx/gabapentin-side-effects.html

Votes: +0
Leslieking570 11 Apr 2019

I just started taking Gabapentin about 2+ weeks ago for nerve pain for internal shingles.
Almost immediately I had started to lose hair. At first I wasn't concerned as I really have a lot/thick short hair but now it is getting noticeable. I am not 100% sure it is from the gabapentin but it is the only new drug I am taking. I just notified my dr to see what he has to say. I hope it grows back once I stop taking this drug!

Votes: +0
Drugs.com free discount card

Further Information

Similar Questions

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.